Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 235, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 26, 2008, 5:27 PM CDT for Marion County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2008, 5:27 PM CDT (22:27 UTC)
- Expired
- May 26, 2008, 5:50 PM CDT
- In force
- 23 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Marion County, AL
The radar
The Columbus AFB radar (KGWX), 49 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2114 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:35 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 26, 2:35 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 235 PM CDT MON MAY 26 2008 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. MODELS A LITTLE MORE AGGRESSIVE THIS RUN IN POTENTIAL THUNDERSTORM DEVELOPMENT THE NEXT FEW DAYS. UPPER LEVEL SHORT WAVE IS FORECAST TO PASS JUST NORTH OF THE AREA TONIGHT. THUNDERSTORM DEVELOPMENT IN ASSOCIATION WITH THIS FEATURE IS EXPECTED TO LAY DOWN A BOUNDARY ACROSS THE NORTHERN SECTIONS. THIS BOUNDARY ACROSS THE NORTH COUPLED WITH MOIST SOUTHERLY FLOW INCREASING ON TUESDAY WILL ALLOW FOR A CHANCE OF MAINLY AFTERNOON THUNDERSTORMS ACROSS THE NORTH AND SLIGHT CHANCE POPS FOR PORTIONS OF THE SOUTH. LOWS TONIGHT MID 60S EAST TO LOWER 70S WEST. HIGHS TUESDAY MID TO UPPER 80S. TUESDAY NIGHT AND WEDNESDAY...BEST ORGANIZED CONVECTION IS EXPECTED THIS TIME FRAME AS A WEAK COLD FRONT APPROACHES FROM THE NORTHWEST TUESDAY NIGHT...THEN MOVES INTO THE NORTHERN HALF OF THE AREA WEDNESDAY...AND PUSHES SLOWLY SOUTHWARD WEDNESDAY NIGHT. WILL FORECAST A CHANCE OF THUNDERSTORMS NORTH AND SLIGHT CHANCE SOUTH TUESDAY NIGHT...THEN SCATTERED SHOWERS AND THUNDERSTORMS AREA-WIDE ON WEDNESDAY. WITH THE LOSS OF DAYTIME HEATING WILL THEN GO WITH SLIGHT CHANCE POPS FOR WEDNESDAY NIGHT. LOWS TUESDAY NIGHT AND WEDNESDAY NIGHT IN THE 60S. HIGHS WEDNESDAY MID TO UPPER 80S. THURSDAY AND THURSDAY NIGHT...WEAK FRONT WILL REMAIN NEARLY STATIONARY ACROSS THE SOUTHERN HALF OF THE AREA FOR MUCH OF THE DAY ON THURSDAY AND THEN GRADUALLY DISSIPATES. WILL NEED TO MENTION A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE SOUTH... AND SLIGHT CHANCE NORTH. SOME DRIER AIR SPREADS IN FROM THE NORTH THURSDAY NIGHT. HIGHS THURSDAY MID TO UPPER 80S. LOWS THURSDAY NIGHT IN THE 60S. .LONG TERM...FRIDAY THROUGH MONDAY. ANY DRYING THAT TAKES PLACE ON FRIDAY...WILL BE VERY SHORT LIVED AS THE MOIST SOUTHERLY FLOW ONCE AGAIN INCREASES LATE FRIDAY AND CONTINUES SATURDAY IN ADVANCE OF THE NEXT WEAK FRONT. THIS FRONT WILL MOVE INTO THE NORTHERN HALF OF THE AREA ON SUNDAY FROM THE NORTHWEST AND REMAINS IN PLACE FOR MONDAY. WILL LEAVE RAIN OUT OF THE FORECAST ON FRIDAY...THEN MAINLY SLIGHT CHANCE POPS FOR SATURDAY. A CHANCE OF THUNDERSTORMS IN THE VICINITY OF THE FRONT FOR SUNDAY...THEN SLIGHT CHANCE WORDING FOR MONDAY AS BOUNDARY REMAINS ACROSS THE AREA. SUMMER LIKE CONDITIONS ARE DEFINITELY DEVELOPING WITH HIGHS EACH DAY UPPER 80S TO LOWER 90S AND LOWS AT NIGHT 65 TO 70. && .AVIATION...18Z TAF DISCUSSION. CU FIELD DEVELOPED QUICKLY ACROSS THE AREA. EXPECT CEILINGS 4000 TO 6000 FEET THROUGH 01Z WITH SOME ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING. LEFT THE MENTION OF SHOWERS AND THUNDERSTORMS OUT OF THE TAFS DUE TO ISOLATED NATURE. SKIES WILL CLEAR THROUGH 09Z...THEN LOW CLOUDS WITH CEILINGS 1000 TO 2000 FEET WILL DEVELOP AREA-WIDE ALONG WITH SOME PATCHY FOG REDUCING VSBYS TO 5 MILES. EXPECT LOW CLOUDS AND FOG TO DISSIPATE BETWEEN 14Z AND 15Z. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 68 85 65 86 65 / 20 40 20 50 20 ANNISTON 67 86 66 86 66 / 10 30 20 50 20 BIRMINGHAM 70 85 69 85 68 / 20 30 20 50 20 TUSCALOOSA 71 87 69 88 68 / 20 30 20 40 20 CALERA 70 86 69 86 67 / 20 30 20 40 20 AUBURN 67 86 67 87 67 / 0 10 10 30 20 MONTGOMERY 69 88 67 89 68 / 10 10 10 30 20 TROY 68 87 65 89 66 / 10 10 10 30 20 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 50
Hazardous weather outlook, May 26, 1:03 PM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 103 PM CDT MON MAY 26 2008 ALZ011>015-017>050-271805- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 103 PM CDT MON MAY 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 4:59 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 31 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.